Skip to main content

Alexandru Zaharescu

Profile picture for Alexandru Zaharescu

Contact Information

Department of Mathematics
449 Altgeld Hall, MC-382
1409 W. Green Street
Urbana, IL 61801

Research Areas


Research Description

Number theory


PhD, Princeton University, 1995

Awards and Honors

Fellow, American Mathematical Society, 2017
Associate, Center for Advanced Study, University of Illinois, 2004-05; 2013-14
LAS Dean's Awards for Excellence in Undergraduate Teaching, 2010

Additional Campus Affiliations

Professor, Mathematics

Recent Publications

Anderson, J., Cobeli, C., & Zaharescu, A. (2024). Counterintuitive Patterns on Angles and Distances Between Lattice Points in High Dimensional Hypercubes. Results in Mathematics, 79(2), Article 94.

Anderson, J., Boca, F. P., Cobeli, C., & Zaharescu, A. (2024). Distribution of angles to lattice points seen from a fast moving observer. Research in Number Theory, 10(3), Article 62.

Basak, D., Nath, K., & Zaharescu, A. (2024). Poisson Behavior for Chains of Small Quadratic Non-Residues. International Mathematics Research Notices, 2024(4), 3356-3390. Article rnad168.

Berndt, B. C., Kim, S., & Zaharescu, A. (2024). Finite trigonometric sums arising from Ramanujan’s theta functions. Ramanujan Journal, 63(3), 673-685.

Berndt, B. C., Robles, N., Zaharescu, A., & Zeindler, D. (2024). Partitions with multiplicities associated with divisor functions. Journal of Mathematical Analysis and Applications, 533(1), Article 127987.

View all publications on Illinois Experts